Alert archive / Illinois / Tornado Warnings in 2013
Tornado Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 10, 2013, 4:41 PM CDT for Jefferson County, Illinois. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 4:41 PM CDT (21:41 UTC)
- Expired
- Apr 10, 2013, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:45 PM CDT | HAIL 1.5 | Dix, IL | SECOND ROUND OF HAIL LASTED APPROX 3-4 MINUTES. MORE DAMAGE TO VINYL SIDING AND SCREENS OF HOME. |
| Apr 10, 4:50 PM CDT | HAIL 1.75 | 3 Sw Dix, IL | GOLFBALL SIZE HAIL REPORTED SOUTHWEST OF DIX. |
| Apr 10, 4:56 PM CDT | FUNNEL CLOUD | 5 N Woodlawn, IL | |
| Apr 10, 5:00 PM CDT | HAIL 1.5 | Woodlawn, IL | LATE REPORT. PING PONG BALL SIZE HAIL REPORTED. |
| Apr 10, 5:05 PM CDT | FUNNEL CLOUD | 2 Ese Dix, IL | DELAYED REPORT. ROTATING WALL CLOUD WITH FUNNEL CLOUD OBSERVED CROSSING THE DIX TEXICO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
341
WFUS53 KPAH 102141
TORPAH
ILC081-102215-
/O.NEW.KPAH.TO.W.0026.130410T2141Z-130410T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
441 PM CDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 515 PM CDT
* AT 436 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ASHLEY...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WOODLAWN AND DIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE TORNADO WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.
&&
LAT...LON 3848 8870 3821 8915 3821 8916 3844 8915
3847 8914
TIME...MOT...LOC 2141Z 234DEG 33KT 3834 8912
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
129
WWUS53 KPAH 102159
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED APR 10 2013
ILC081-102215-
/O.CON.KPAH.TO.W.0026.000000T0000Z-130410T2215Z/
JEFFERSON IL-
459 PM CDT WED APR 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN JEFFERSON
COUNTY IN SOUTH CENTRAL ILLINOIS UNTIL 515 PM CDT...
AT 453 PM CDT...A CONFIRMED FUNNEL CLOUD WAS LOCATED 5 MILES NORTH
OF WOODLAWN...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...FUNNEL CLOUD AND GOLF BALL SIZE HAIL.
SOURCE...LAW ENFORCEMENT CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN JEFFERSON
COUNTY.
LAT...LON 3848 8870 3821 8915 3821 8916 3844 8915
3847 8914
TIME...MOT...LOC 2157Z 234DEG 33KT 3843 8897
FUNNEL CLOUD...OBSERVED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 1:57 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 10, 1:57 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 157 PM CDT WED APR 10 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 103 PM CDT WED APR 10 2013 THE MAIN FOCUS IN THIS TIME FRAME AFTERNOON AND TONIGHT ALONG AND AHEAD OF A COLD FRONT AND MID LEVEL SHORT WAVE THAT WILL BE APPROACHING THE MS RIVER VALLEY. DETERMINISTIC MODELS NOW SEEM TO HAVE CONVERGED ON A FAIRLY COMMON OUTPUT REGARDING THE TIMING AND SEVERE STORM/HEAVY RAIN POTENTIAL THROUGH TONIGHT. THE 12Z RUNS OF THE ECMWF/NAM/UKMET...ALONG WITH THE 09Z SREF ALL HAVE COME INTO DECENT AGREEMENT WITH THE TIMING OF THE MAIN FEATURES...AND HENCE...WERE PREFERRED OVER THE SLIGHTLY QUICKER GFS...ESP CONCERNING THE LAGGING/POSSIBLY BACK BUILDING PRECIP BEHIND THE FRONTAL PASSAGE THU. WITH THAT SAID...IT LOOKS AS THOUGH THE MAIN PUSH OF POTENTIAL SEVERE STORMS AND/OR HEAVY RAINFALL WILL COME ALONG AND JUST AHEAD OF THE COLD FRONT THIS AFTERNOON AND EVENING OVER TONIGHT SE MO...THEN LATER THIS EVE INTO THE OVERNIGHT AND EARLY AM HOURS THU EAST OF THE MS RIVER. IN FACT...PORTIONS OF SE MO MAY EXPERIENCE MORE THAN ONE ROUND OF SEVERE THUNDERSTORM/TORNADO POTENTIAL. ONE ROUND AMY COME IN AN ISOLD TO SCT STORM/SUPER CELL FASHION THIS AFTERNOON IN A VERY WARM...MOIST AND UNSTABLE CONVEYOR BELT CURRENTLY IN PLACE OVER SE MO AND SW IL. THIS AREA IS CURRENTLY PRIMED FOR SEVERE STORM AND TORNADO DEVELOPMENT...WITH SFC BASED CAPES AOA 3000 J/KG AND 0-1 KM HELECITY/SHEAR VALUES AOA 150. ONLY INGREDIENT MISSING SEEMS TO BE A GOOD LOW LVL KICKER...AS SFC FRONT IS STILL OUT WEST OF WEST PLAINS MO. HOWEVER...IF STORMS DO MANAGE TO FORM AND SUSTAIN INTENSITY THIS AFTERNOON...SVR STORMS/ISOLATED TORS WILL BE LIKELY. EVEN THO LOW LEVEL INSTABILITY VALUES WILL WANE DURING THE NIGHT TIME HOURS...IT STILL APPEARS THAT AT LEAST MODEST INSTABILITY /SB CAPES 500-800 J/KG AND SLIGHTLY NEG LI VALUES/ WILL PERSIST AHEAD OF THE FRONT...ALONG WITH QUITE IMPRESSIVE 0-1 KM SHEAR/HELICITY VALUES. IN ADDITION...WITH SFC DEW POINTS LIKELY BE RUNNING IN THE MID 60S JUST AHEAD OF THE SFC FRONT...AND PWAT VALUES FROM 1.50 TO 1.75 INCHES...IT WILL NOT TAKE MUCH INSTABILITY GIVEN THE EXPECTED LARGE SCALE MID/UPPER LEVEL VERTICAL MOTIONS TO SUPPORT A THREAT OF LOCALLY HEAVY RAINFALL/ISOLATED SEVERE WINDS AND POSSIBLY EVEN A COUPLE OF TORNADOES WED NIGHT JUST AHEAD OF THE SFC FRONT AS IT APPROACHES. AT THIS TIME...WOULD NOT BE AT ALL SURPRISED IF WE END UP WITH TORNADO WATCH BOXES STACKED FROM WEST TO EAST ACROSS THE FORECAST AREA WED EVENING INTO EARLY THU. RIGHT NOW...IT WOULD APPEAR THE HIGHEST SVR WX/TOR/HEAVY RAINFALL RISK WILL LIE OVER SE MO WED EVENING...BEFORE THE HIGHER INSTABILITY LEVELS WANE. EVEN THOUGH THE SFC FRONT WILL PASS EAST OF THE FORECAST AREA THU...VERY MOIST SWLY MID LEVEL FLOW WILL PERSIST OUT AHEAD OF THE MAIN H50 TROF AXIS...WHICH WILL NOT PASS OVER THE REGION UNTIL LATER IN THE DAY THU. THUS...PRECIP MAY BUILD BACK INTO AREAS ALONG/EAST OF THE MS RIVER DURING THE DAY THU...BEFORE IT ALL MOVES EAST THU EVENING. THIS MAY BE ESPECIALLY TRUE OVER THE PENNYRILE REGION OF WRN KENTUCKY. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 103 PM CDT WED APR 10 2013 THE LONG TERM WILL START OFF WITH HIGH PRESSURE OVER THE LOWER OHIO VALLEY...BRINGING DRY AND VERY COOL CONDITIONS FOR SATURDAY. THE PATTERN WILL QUICKLY TRANSITION TO ONE VERY SIMILAR TO THAT OBSERVED CURRENTLY. PRECIPITATION CHANCES WILL GRADUALLY INCREASE EARLY NEXT WEEK AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THE FRONT IS FORECAST TO STALL OR EVEN RETURN NORTHWARD AS TROUGHING INCREASES OVER THE WESTERN STATES. MUCH LIKE THE PAST COUPLE OF DAYS...THE FORECAST AREA WILL BE IN A WARM AND HUMID WARM SECTOR. PRECIP CHANCES APPEAR FAIRLY LOW UNTIL THE FRONT ACTUALLY SWEEPS THROUGH DURING THE MID WEEK TIME FRAME. MODEL VARIABILITY IS HIGH CONCERNING THE TIMING OF THE FRONTAL PASSAGE AND THE PROGRESSIVENESS OF THE UPPER TROUGH. THE 00Z ECMWF ENSEMBLE MEAN AND 00Z GFS ENSEMBLE MEAN WERE BOTH FASTER THAN THE OPERATIONAL MODELS...ATTEMPTING TO BRING THE FRONT ACROSS OUR REGION TUESDAY NIGHT. THE FORECAST WILL TREND MORE TOWARD THE 12Z OPERATIONAL RUNS...WHICH DELAY THE FRONTAL PASSAGE UNTIL ABOUT WEDNESDAY NIGHT. HIGHEST POPS WILL BE ON DAY 7 /WEDNESDAY/. && .AVIATION... ISSUED AT 627 AM CDT WED APR 10 2013 AS A FRONTAL SYSTEM APPROACHES AND EVENTUALLY CROSSES THE TAF SITES...VFR CONDITIONS AT ALL SITES SHOULD CONTINUE THROUGH 23-02Z...THEN BECOME MVFR AND POSSIBLY IFR WITH SHRA/TSRA. SOME STORMS COULD BE SEVERE. GUSTY SOUTHERLY WINDS WILL SWING AROUND TO THE NORTHWEST TOWARD THE END OF THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...MY
Hazardous weather outlook, Apr 10, 3:45 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT WED APR 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-110845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 345 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THIS EVENING THROUGH THE OVERNIGHT HOURS THERE IS A SLIGHT RISK OF SOME STORMS BECOMING SEVERE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY EVEN A FEW TORNADOES. REMEMBER...TORNADOES THAT OCCUR AT NIGHT CAN BE ESPECIALLY DEADLY DUE TO THE NUMBER OF PEOPLE WHO MAY BE ASLEEP AT THAT TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER OVER THE PENNYRILE REGION OF WEST KENTUCKY THURSDAY MORNING. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY...MONDAY NIGHT...AND TUESDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING AND OVERNIGHT. JP
In the hours before
Local storm report, Apr 10, 4:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FUNNEL CLOUD 3 SW WALTONVILLE 38.18N 89.08W
04/10/2013 JEFFERSON IL TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 50 min |
| Apr 10, 4:15 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 30 min |
| Apr 10, 4:17 PM CDT | Tornado Warning | PAH | Jefferson | 28 min |
Nearby
Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.